Bluelight

Thread: Can venlafexine (effexor) XR 150 mg cause opioid like side effects?

Results 1 to 3 of 3
  1. Collapse Details
    Can venlafexine (effexor) XR 150 mg cause opioid like side effects? 
    #1
    I was unsure where to put this but I picked here because I understand how it has affinity for opioid receptors and generally can cause
    Opioid like effects in rats on say hot plates ect. And that it is chemically structurally similar to nonmorphine type ones but after I take it I feel like my pupils get really small and idk if I'm imagining things but it makes it really hard to be in bright lights so often I stay with the lights off. Has anyone had opiate like side effects from this ?
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Venlafaxine is a selective serotonin-norepinephrine reuptake inhibitor with no significant affinity for the mu-opioid receptor (>10,000 nM; source; note that Wy-45,030 is the pre-INN code name for venlafaxine). It is not a mu-opioid receptor agonist and it does not have any opioid effects, at least not directly. Any reported opioid effects of venlafaxine (i.e., those reported in this study which was posted above) are mediated by downstream activation of the opioid receptors through other, non-opioid sites, those being the serotonin and norepinephrine transporters and possibly also the dopamine transporter in this case.

    ive read reports of the small pupils being a side effect but in regards to the mice hotplate observation...it was based on analgesia and it may not be replicated in humans. Alot ( and i mean ALOT ) of drugs cause pinpoint pupils, not just opiates. I dont think you will ever get classic opiate side effects from this because its not an opiate but does affect the receptors indirectly....as do many cannabinoids but as we all know they share a different side effect profile.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Mhmm thank you that was very helpfull. I'm just concerned because I use a bunch of stims so it makes no sense and I just want to make sure it's not a warning sign of something serious
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •